MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.12.022
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 july 2018; lot 123113: (b)(4) items manufactured and released on 10 october 2012.Expiration date: 2017-08-31; no anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs (b)(4) on 06 july 2018: partial hip revision surgery occurred 5 years after primary cementless total hip arthroplasty in a (b)(6) year old woman.The radiographic images provided show the presence of radiolucent lines around the stem and signs of stress shielding suggesting implant mobilization.Immediate postoperative position cannot be assessed having only the immediate pre-revision x-ray.Also, we cannot judge if a slight undersizing of the stem may have played a role.However, lack of osseointegration, as described in the report, may also suggest that the cause for loosening could have been of biological reasons, and not only of mechanical origin.Aseptic loosening is a possible, literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision due to stem aseptic loosening 4 years and 8 months after primary.Visible hypertophy of the bone surrounding the implant and lucent lines, as well as pain.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7666257
Report Number3005180920-2018-00484
Device Sequence Number19095262
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue Number01.12.022
Device Lot Number123113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR